Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 22, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 27, 2006, 11:47 AM CDT for 4 counties in Kansas. It took effect at May 27, 2006, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 11:47 AM CDT (16:47 UTC)
- In effect from
- May 27, 2006, 1:00 PM CDT
- Expired
- May 27, 2006, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 271647 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT SAT MAY 27 2006 ...WINDY CONDITIONS EXPECTED OVER A PORTION OF NORTHWEST KANSAS... .THE PRESSURE GRADIENT ACROSS THE EASTERN PORTION OF THE AREA WILL INCREASE THIS AFTERNOON. AS A RESULT...SOUTH WINDS WILL INCREASE... AND BECOME GUSTY THROUGH LATE THIS AFTERNOON. AT THAT TIME...THE WINDS WILL BEGIN TO DECREASE. KSZ004-015-016-029-280000- /O.NEW.KGLD.WI.Y.0022.060527T1800Z-060528T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 1147 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH DURING THE AFTERNOON. GUSTS TO AROUND 45 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
1 follow-up statement
000 WWUS73 KGLD 272348 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 548 PM MDT SAT MAY 27 2006 KSZ004-015-016-029-280100- /O.EXP.KGLD.WI.Y.0022.000000T0000Z-060528T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 648 PM CDT SAT MAY 27 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS ACROSS THE ADVISORY AREA HAVE FALLEN TO BELOW ADVISORY LEVELS. WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING...WITH SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 3:30 AM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, May 27, 3:30 AM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT SAT MAY 27 2006
.DISCUSSION...FORECAST CONCERNS TODAY AND SUNDAY ARE HOW WINDY IT
WILL GET...POSSIBLE RECORD HIGH TEMPERATURES AND FIRE WEATHER.
TODAY/TONIGHT...THERMAL RIDGE WILL REMAIN ON TOP OF THE FORECAST
AREA TODAY WITH 850 TEMPERATURES SUPPORTING HIGHS IN THE UPPER 90S
TO LOW 100S. THIS WILL BREAK SEVERAL RECORDS. SURFACE
TROUGH/DRYLINE WILL REMAIN NEARLY STATIONARY NEAR THE CO/KS
BORDER. SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY WITH WINDY
CONDITIONS EXPECTED. WIND ADVISORIES MAY BE NEEDED WITH BETTER
CHANCE OF VERIFYING ACROSS THE EASTERN 1/3 OF THE AREA. WILL LET
INCOMING SHIFT GET ANOTHER MODEL RUN BEFORE MAKING THE CALL IF
NEED BE. EASTWARD EXTENT OF THIS TROUGH/DRYLINE WILL DICTATE HOW
MUCH INSTABILITY AND POSSIBLE STORMS DEVELOP ACROSS OUR FAR
EASTERN FORECAST AREA OR OUT OF IT. AS THE WEST COAST UPPER TROUGH
SLOWLY ADVANCES TOWARD OUR AREA THE SURFACE TROUGH WILL SLOWLY
MOVE EAST. MILD TEMPERATURES ARE EXPECTED...ESPECIALLY ACROSS THE
EASTERN 1/3 OF THE AREA WHERE WARM SOUTHERLY WINDS CONTINUE.
SUNDAY/SUNDAY NIGHT...DESPITE STRONG SOUTH TO SOUTHWEST WINDS
SLIGHTLY COOLER AIR FILTERS INTO THE AREA AS THE WEST COAST TROUGH
EDGES CLOSER TO THE AREA. ITS EASTWARD PROGRESSION IS BEING HELD
UP BY AN UPPER LEVEL RIDGE AXIS CENTERED ACROSS THE EASTERN
SEABOARD. THE FRONT FINALLY SLIPS THROUGH THE AREA SUNDAY NIGHT
BRINGING A SHIFT IN THE WINDS TO THE NORTH/NORTHWEST AND SOME
COOLER OVERNIGHT TEMPERATURES.
MONDAY/MONDAY NIGHT...HIGH PRESSURE BUILDS INTO THE AREA BRINGING
COOLER TEMPERATURES ON AVERAGE AROUND 15 DEGREES. MID LEVEL
MOISTURE STREAM NORTH/NORTHEAST OUT OF TEXAS AND MEXICO LATE IN
THE DAY BUT THE INSTABILITY IS EAST OF THE AREA SO NO
PRECIPITATION IS EXPECTED. FOR MONDAY NIGHT FRONTAL BOUNDARY IS
JUST EAST-SOUTH OF THE AREA...PARALLEL TO UPPER FLOW. LOW LEVEL
JET REDEVELOPS ACROSS THE WEST/SOUTHWEST THIRD OF THE AREA WHERE
NAM/GFS SHOW SUFFICIENT MID LEVEL MOISTURE...WEAK LIFT AND SOME
JET ENHANCEMENT. WILL REWORK CURRENT POP GRIDS TO HIGHLITE THE
WESTERN 1/3 OF THE AREA BUT AT THIS TIME KEEP THEM SILENT.
TUESDAY-FRIDAY...NOT A WHOLE LOT OF CHANGES WILL BE MADE. IT DOES
APPEAR PER DGEX/GFS 850 TEMPERATURES THAT CURRENT HIGH TEMPERATURE
FORECAST GRIDS MAY BE OPTIMISTIC AS OUR AREA BECOMES INFLUENCED BY
SOME UPPER TROUGHINESS.
&&
.FIRE WEATHER...RED FLAG WARNING LOOKS GOOD AS SOUTH WINDS
INCREASE THROUGH THE DAY WITH GUSTS OVER 25 MPH VERY LIKELY. RH
VALUES WILL DROP INTO THE 10 PERCENT RANGE AS TEMPERATURES
APPROACH THE MID AND UPPER 90S. ALTHOUGH TEMPERATURES ON SUNDAY
WILL DROP BACK TOWARD 90 RH VALUES WILL AGAIN AVERAGE 10 PERCENT
WITH SOUTHWEST WINDS GUSTING OVER 25 MPH. PER COORDINATION WITH
WFO BOU/PUB WILL ISSUE A RED FLAG WARNING FOR FAR EASTERN
COLORADO COUNTIES SUNDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ252-COZ253-COZ254.
RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR COZ252-COZ253-
COZ254.
&&
DDTHazardous weather outlook, May 27, 5:30 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 430 AM MDT SAT MAY 27 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 530 AM CDT SAT MAY 27 2006 /430 AM MDT SAT MAY 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM MDT FOR ALL OF EASTERN COLORADO. THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA. AS AFTERNOON TEMPERATURES RISE INTO THE MID 90S TO 100 DEGREES THE RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT ACROSS MOST OF THE AREA. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH GUSTS APPROACHING 45 MPH BY MID TO LATE AFTERNOON. THIS WILL MAKE FOR A VERY DANGEROUS SITUATION SHOULD A FIRE IGNITE. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A RED FLAG WARNING IS IN EFFECT FOR FAR EASTERN COLORADO FROM NOON UNTIL 9 PM MDT SUNDAY. IN WESTERN KANSAS AND SOUTHWEST NEBRASKA THE RANGELAND FIRE DANGER INDEX WILL AGAIN BE IN THE EXTREME CATEGORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 55 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 29 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 39 min |
| May 26, 8:07 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 23 min |
| May 26, 8:20 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 25 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 54 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.